+ Reply to Thread
Page 1 of 9 123 ... LastLast
Results 1 to 10 of 90
  1. #1
    Join Date
    Apr 2012
    Location
    Canberra
    Posts
    893
    Thanks
    594
    Thanked
    185
    Reviews
    0
    Achievements:Topaz Star - 500 posts

    Default What should I expect from all the meds?

    We are about to start IVF for the first time!!
    Yeah!!

    Now I am wondering just how all those hormones will react with my mood.
    Should I expect an extended PMT like experience?
    Worse? Not that bad?
    Any physical reactions I should know about?

    I guess it will be one of those unknown until I do it things.
    Share your wisdom please.

    Fortitude

  2. #2
    Join Date
    May 2009
    Posts
    2,315
    Thanks
    0
    Thanked
    95
    Reviews
    0
    Achievements:Topaz Star - 500 postsAmber Star - 2,000 posts
    Moody, emotional, weight gain, bloating, headaches, tiredness, nausea. Lots of wonderful side effects

  3. The Following 2 Users Say Thank You to Mrs P For This Useful Post:

    Fortitude  (30-04-2012),LillyPonds  (01-05-2012)

  4. #3
    Join Date
    Apr 2012
    Location
    Canberra
    Posts
    893
    Thanks
    594
    Thanked
    185
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Wow... sounds great Mrs P .
    Basically you are describing morning sickness combined with PMT? Excellent.
    Note to self: Minimise stress eating.

    Fortitude

  5. #4
    Join Date
    Jul 2011
    Posts
    986
    Thanks
    17
    Thanked
    230
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    In contrast, I had none during the cycle. It was only after the embryo transfer that I had issues (due to hyperstimulation)

  6. The Following User Says Thank You to MinnieMouse81 For This Useful Post:

    Fortitude  (30-04-2012)

  7. #5
    Join Date
    Apr 2012
    Location
    Canberra
    Posts
    893
    Thanks
    594
    Thanked
    185
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    I'll have that cycle option! but not the after option

  8. #6
    Join Date
    Mar 2012
    Location
    North Coast NSW
    Posts
    251
    Thanks
    57
    Thanked
    38
    Reviews
    0
    Hi fortitude

    I had a bit of bloating for a week before EPU and was also more emotional than normal. No pain after EPU at all just tender boobs from progesterone cream. Overall I think I've been lucky with my response to all the drugs. It hasn't been bad at all.

    Good luck

  9. The Following 2 Users Say Thank You to Motherwillbe For This Useful Post:

    Fortitude  (30-04-2012),KandP  (08-05-2012)

  10. #7
    Join Date
    Apr 2012
    Location
    Canberra
    Posts
    893
    Thanks
    594
    Thanked
    185
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Thanks for the luck Motherwillbe.
    Sore boobs? OK... sigh.
    I am bracing myself for the emotions (not going to reach for chocolate!).

    Fortitude

  11. #8
    Join Date
    Mar 2011
    Posts
    973
    Thanks
    70
    Thanked
    301
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    Synarel or lucrin (for a down reg cycle) can give menopause symptoms, most common being headache.

    FSH (GonalF, Puregon, Elonva) stimulates the follicles. So if it works you get symptoms from having large ovaries. Can be an ache in the back, and a sensation of fullness.

    As the follies grow they will make oestrogen, so you'll get symptoms from that. Oestrogen is responsible for the EWCM. Copious EWCM in an IVF cycle does not mean you've ovulated, it just means you're growing a lot of follicles (and hopefully eggs too). Oestrogen also grows your endometrium.

    The hCG trigger (Ovidrel, Pregnyl) is the same hormone that pregnancy tests look for. It tells your ovaries to keep making progesterone, so you'll get symptoms from that which are the same as pregnancy symptoms. (When you think about it that's obvious because it's the same hormone as for pregnancy.) Progesterone causes sore boobs, increased peeing, slower movement of food through intestines (may lead to constipation), aches and niggles because it relaxes smooth muscle.
    Progesterone (is supposed to) keep AF away if it's above 30. That's its job. I find for me that since progesterone goes so high after a stim (each follicle makes about 40 progesterone at its peak) then if the cycle is a BFN my body is ready for AF as soon as progesterone gets back down to 30-35. Also on a BFN stim cycle, my boobs stop being sore and I get a wave of hormone-induced sadness when progesterone is dropping through about 40. Since the support my FS had me on after EPU adds about 30 to my progesterone, then I usually made it to my blood test before AF (although sometimes only a few hours before).
    Progesterone also changes your endometrium slightly so that it's more comfortable for an embryo.

    Antagonist (Orgalutran) can cause itchiness at the injection site for a few minutes.

    But, yes, as you indicated, your personal response to the drugs will only be known after you've done it yourself.

  12. The Following 2 Users Say Thank You to felicita For This Useful Post:

    Fortitude  (30-04-2012),KandP  (08-05-2012)

  13. #9
    Join Date
    Jul 2011
    Posts
    1,719
    Thanks
    386
    Thanked
    208
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    I'm on an antagonist cycle.
    Mainly bloating for me started around day 3 of jabbing!!!
    By EPU my pants were so tight & I looked 4 months pregnant & I became pregnant & popped out even more (went down quickly after m/c)
    I was a little moody / emotional & had some headaches... After the transfer I ended up in hospital a few days later, I thought it was the crinone but wonder now if it was implantation... Whatever it was, it was horrible... Migraine, vomiting, hot cold sweats, bloating, cramping :-(
    When I was pregnant I didn't even realise, it just felt like AF was on her way....
    Good luck


    FIRST CYCLE FEB/MAR 2012
    IVF ICSI ANTAGONIST
    BFP - but sadly miscarried @ 6 weeks.....

  14. The Following User Says Thank You to MARTTC For This Useful Post:

    Fortitude  (30-04-2012)

  15. #10
    Join Date
    Apr 2012
    Location
    Canberra
    Posts
    893
    Thanks
    594
    Thanked
    185
    Reviews
    0
    Achievements:Topaz Star - 500 posts
    felicita- thanks so much for all that detailed information. I see you are expecting twins! Congratulations.


 

Similar Threads

  1. So confused about meds :(
    By piggle in forum IVF
    Replies: 1
    Last Post: 28-04-2012, 00:28
  2. Did you increase your Meds?
    By smootch in forum Prenatal depression
    Replies: 1
    Last Post: 15-04-2012, 22:41

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
free weekly newsletters | sign up now!
who are these people who write great posts? meet our hubbub authors!
Learn how you can contribute to the hubbub!

reviews
learn how you can become a reviewer!

competitions

forum - chatting now
christmas gift guidesee all Red Stocking
Einsteinz Music
Make music at Einsteinz Music in age-appropriate class in Sydney's Inner West, Eastern Suburbs or North Shore. For ages 6 mths - 4 yrs. All music is live! Christmas Gift certificates available for full term or casual classes. Call 0431 338 143
sales & new stuffsee all
Bub Hub Sales Listing
HAVING A SALE? Let parents know about it with a Bub Hub Sales listing. Listings are featured on our well trafficked Sales Page + selected randomly to appear on EVERY page
featured supporter
Vibe Natural Health
Your natural health care team for fertility, pregnancy, post natal and family health care. Our Naturopaths, Doctors, Osteopaths, Acupuncturists, Psychologists,Nutritionists, Pilates, & Massage specialise in women & children's health and wellbeing.
gotcha
X

Pregnant for the first-time?

Not sure where to start? We can help!

Our Insider Programs for pregnancy first-timers will lead you step-by-step through the 14 Pregnancy Must Dos!